i take oxycodone as part of my regular treatment plan for RA and i have had gastric bypass surgery a few years back. i get conflicting answers on how accurately the meds are absorbed because apparently food is not absorbed correctly and i have to b on supplements all the time. can it affect my random drug tests even though i take the meds correctly?
Drug absorbtion after gastric bypass surgery?
Question posted by btmgrl2005 on 24 Oct 2012
Last updated on 24 February 2021 by Jessyka69
Hello btmgrl2005, I too have had gastric bypass surgery in 2004. I have had to have 2 shoulder surgery's, with this last one not being a success, resulting in me being on Oxycodone now for well over a year. I find that my medication does not work as well either. It doesn't last as long as they say that it should, resulting in having to take it more often. I also take gabapentin for the nerve pain, which does almost nothing. I just talked to my doctor about this same issue... cause I feel I am having to take it more often or be in pain, which as you know is NOT fun at all. And then I run into the issue with the pharmacy giving me a hard time when I try to pickup my meds or my doctor saying that he won't fill it early. It's a hard situation all around cause we don't want to be in pain but there isn't that much data on how the body absorbs opioids after surgery. I am now doing research and will see what happens... I think that I will have to find someone who specializes in this type of situation.
btmgrl2005, just because we've had GBP doesn't mean we don't absorb anything and no meds will work. If that were true u wouldn't see so many posting about the surgery and their new additions.
Probably. If you aren't getting pain relief like before, talk to your doc and tell him what's going on. Maybe he could change you to a med that comes in a patch.
- Oxycodone uses and safety info
- Oxycodone information for Healthcare Professionals (includes dosage details)
- Side effects of Oxycodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.